Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will prolonged usage of Norethindrone cause weight gain and bloating?

Answered by
Dr.
Dr. Sameer Kumar

OB and GYN Specialist

Practicing since :2002

Answered : 1656 Questions

default
Posted on Fri, 23 Sep 2016 in Women's Health
Question: My doc prescribed me norethindron 5 mg so that i wouldn't get my period on my wedding day, but i'm wondering if taking it for 2 weeks will cause weight gain, bloating, or breast swelling? i'm 5'3 and 110 lbs, 28 yrs old
doctor
Answered by Dr. Sameer Kumar 0 minute later
Brief Answer:
progesterone side effects.

Detailed Answer:
Hello,
Thanks for the query to HCM,
nOREITHINDRON 5mg ideally should be taken twice a day from day 22 of your cycle till as long as you wish to delay your menses. If you are using it for the first time then you may experience some nausea, dizziness and bloating as progesterone side effects but they can be countered by increased water intake. So once you stop the pills, menses should resume in next 5-7 days.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Progesterone

doctor1 MD

Six month ago I had a full blood work done to check on my hormonal balance. I am 49, every thing came back normal except for high estrogen levels....

doctor1 MD

Hi. I am currently almost 6 weeks pregnant with my first. We did a frozen transfer of 2 blasts. On monday might i had craming with moderate bright...

doctor1 MD

My doctor put me on progesterone with bio identical pellets. I noticed hair growth on my face (upper lip, chin and neck) She told me the...

doctor1 MD

A friend just called that she started bleeding from the vagina this evening! She has been on primolut injections:has had 10 doses of d injection!!!...

doctor1 MD

Hi, I have a cut on my finger and used a triple antibiotic first aid ointment. I am 4 weeks pregnant. Is the ointment harmful for my baby?

doctor1 MD

Hi Doctor, My last month menstrual cycle started on 31st November and normally it starts a few days ( 3 to 4 days ) earlier each month as compared...

doctor1 MD

I had pre cancer cells in 2015 I had them lasered off and I have always had regular periods. Before and after them. In the last 5 to 6 months or a...